Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 293, NWS Shreveport, LA

November 21, 2007Panola County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2007, 3:43 PM CST for Panola County, Rusk County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2007, 3:43 PM CST (21:43 UTC)
Expired
Nov 21, 2007, 4:36 PM CST
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 2:29 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 212142
SVRSHV
TXC365-401-212245-
/O.NEW.KSHV.SV.W.0293.071121T2143Z-071121T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  SOUTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...

* UNTIL 445 PM CST

* AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TATUM TO 8 MILES SOUTHWEST OF
  MINDEN...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
  MARSHALL TO 14 MILES SOUTH OF HENDERSON...AND MOVING EAST AT 
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINEHILL AND MINDEN BY 350 PM CST...
  BECKVILLE BY 355 PM CST...
  CARTHAGE BY 420 PM CST...
  DEBERRY BY 425 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3186 9500 3236 9458 3237 9440 3232 9435
      3237 9419 3237 9406 3199 9404 3197 9452
      3186 9450
TIME...MOT...LOC 2143Z 259DEG 29KT 3235 9446 3197 9478

$$

15
1 follow-up statement
000 
WWUS54 KSHV 212236
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CST WED NOV 21 2007

TXC365-401-212245-
/O.CAN.KSHV.SV.W.0293.000000T0000Z-071121T2245Z/
RUSK TX-PANOLA TX-
435 PM CST WED NOV 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR PANOLA AND SOUTHEASTERN RUSK
COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING HAVE WEAKENED AND 
WAS NO LONGER SEVERE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3186 9500 3236 9458 3237 9440 3232 9435
      3237 9419 3237 9406 3199 9404 3197 9452
      3186 9450
TIME...MOT...LOC 2235Z 259DEG 29KT 3243 9397 3205 9430

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:36 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 21, 3:36 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST WED NOV 21 2007

.DISCUSSION...
STRONG COLD FRONT IS TRAVERSING THROUGH THE FOUR STATE AREA AT
THIS TIME...AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE ENTIRE
AREA BY ABOUT 06Z. STRONG TO SEVERE THUNDERSTORMS ARE OCCURRING
ALONG AND AHEAD OF THE COLD FRONT IN THE MOIST AND UNSTABLE AIR.
MODERATE SHEAR AND INSTABILITY WILL BRING THE THREATS OF LARGE
HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE. WILL
CONTINUE WITH THE TORNADO AND SEVERE THUNDERSTORM WATCHES FOR A
COUPLE MORE HOURS...BUT WILL GRADUALLY TRIM THEM BACK AS THE COLD
FRONT MOVES SOUTHEAST DURING THE EVENING.

THE MAVMOS WAS ADVERTIZING HIGHS POPS FOR THURSDAY NIGHT...BUT
HAVE SIGNIFICANTLY TRIMMED THEM BACK...DUE TO THE RESIDUAL EFFECTS
OF THE COLD FRONT. LOOKS LIKE SATURDAY AND SUNDAY WILL BE THE NEXT
CHANCE OF RAIN...AND IF THE GFS MODEL IS CORRECT...THIS COULD BE A
SIGNIFICANT STORM SYSTEM. BUT THE TRACK RECORD OF THE GFS HAS NOT
BEEN TOO GOOD LATELY...SO WILL CONTINUE WITH A PERSISTENT FORECAST
FOR RAIN SATURDAY AND SUNDAY. TEMPS WILL BE MUCH COOLER THROUGH
THE THANKSGIVING HOLIDAY AND THE WEEKEND.

&&

.AVIATION...
COLD FRONT AS OF 20Z THIS PRE HOLIDAY AFTERNOON STRETCHED FROM NEAR
KTXK THROUGH KTYR.  EXPECT FRONT TO SWEEP SE THROUGH THE GULF COAST
BY LATE TONIGHT.  ALONG AND AHEAD OF THE FRONT...WIDELY SCATTERED
SVR TSTMS POSSIBLE...BUT IN GENERAL...EXPECT VFR CONDITIONS BETWEEN
THUNDERSTORMS.

AFTER THE FRONT...EXPECT VFR TO MVFR CONDITIONS THROUGH THURSDAY
AFTERNOON. SOME STRATOCU CEILINGS MAY LINGER NEAR THE 3K FEET AGL
THRESHOLD...BUT NO VSBY ISSUES EXPECTED IN GUSTY NW FLOW AND
STRONG COLD AIR ADVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  54  37  51 /  30   0  20  20
MLU  44  54  40  50 /  60  10  10  10
DEQ  32  52  35  52 /  10   0  10  10
TXK  38  53  35  50 /  20   0  10  10
ELD  40  55  35  52 /  30   0  10  10
TYR  39  51  35  52 /  20   0  20  20
GGG  40  53  37  51 /  20   0  20  20
LFK  44  57  40  51 /  30  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/08
Hazardous weather outlook, Nov 21, 11:40 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST WED NOV 21 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1140 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON
AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE...
IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY
BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON
AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED
TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE
SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE
AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL
LOUISIANA DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED
THIS AFTERNOON AND EVENING.

03

In the hours before

Local storm report, Nov 21, 2:05 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             NACOGDOCHES             31.61N 94.65W
11/21/2007  M0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            NUMEROUS REPORTS CITY WIDE.

&&

ASTEVENS
Local storm report, Nov 21, 2:22 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             NACOGDOCHES             31.61N 94.65W
11/21/2007  E1.00 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL FELL FOR ABOUT 7 MINUTES.

&&

ASTEVENS
Local storm report, Nov 21, 3:24 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
11/21/2007  E0.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

            HAIL FELL FOR ABOUT THREE MINUTES IN TOWN.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 1:54 PM CSTSevere Thunderstorm WarningSHVNacogdoches66 min
Nov 21, 2:38 PM CSTSevere Thunderstorm WarningSHVSan Augustine52 min
Nov 21, 3:09 PM CSTSevere Thunderstorm WarningSHVHarrison66 min
Nov 21, 3:14 PM CSTSevere Thunderstorm WarningSHVSabine61 min
Nov 21, 4:07 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.